Announcement

Collapse
No announcement yet.

Dry eyes make me want to give up my life - please read !!!

Collapse
This topic is closed.
X
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    Originally posted by bubbles06 View Post



    Now this was the turning point in my life - EYE WHITENING DROPS !!!!!

    In April 2012 I used eye whitening drops for 6 days (not straight) in a 2 week period for about 4-5 times a day (sometimes 3-4). In May 2012 I noticed that the veins in my eyes got bigger and redder and it made my eyes appear more red.

    After September 2012 I visited a few ophthalmologist (private) and this is what happened:

    1. Optometrist (specsavers) told me I had very dry eyes and given artificial tears (with preservative) - DEVELOPED 2 VEINS IN EYES
    1. I went to ophthalmologist and he told me I had inflammation and was given lotamax eye drops - NO HELP but made my eyes slightly worse
    2. I was given non-steroid eye drops for 2-4 weeks - NO HELP
    3. 2nd ophthalmologist told me my eyes were quite red for my age and told me to take ibuprofen 6x day for 2 weeks - NO HELP
    4. Then told me to wear artifical tears 6X a day - NO HELP

    All the ophthalmologist were quite surprised and told me I did not have dry eyes !!!

    In 2013 May I got another GP to let me visit ophthalmologist (NHS) and this is what has happened so far:
    1. 1st visit - I was told my eyes are permanent red and I have to clean my eye lids regulary - NO HELP
    2. 2nd visit - Different ophthalmologist I saw and he told me I had quite dry eyes - told me wear eye drops daily and eye ointment - NO HELP
    3. 3rd visit was told my eyes have improved - RUBBISH STILL RED AND PAINFUL

    I have tried artificial tears, eye ointment, omega capsules, cold and warm compress, sleeping more, changed my diet (drinking plenty of water and eat fruit and vegi) but nothing has helped. Recently I have noticed that my eyes veins are getting worse and now I have developed red tiny veins in the corner of my eyes.

    I feel hopeless and I feel like I have nothing to live for. I avoid going out now and I have almost stopped living. Its depressing bearing the pain and looking in the mirror and seeing red eyes.

    Please can anyone advise.

    Many thanks,
    Bubbles
    Hi Bubbles,

    I went through a VERY SIMILAR ORDEAL! I thought I was going to have red eyes forever. In fact, I took time off from work to deal with this. So here is the thing: doctors can only tell you what they know from their treatment diagnosis books. You know yourself best, and it appears that you have developed red eyes from whitening drop overuse in addition to steroid drop use.

    I got better when I stopped ALL STEROIDS. Those lubricant drops help a little by removing dust and particles in our eyes, but they do not contain nutrients like our natural tears.

    Also, most fish oil contains mercury and in my experience it hasn't helped one iota with my eye problem. What helped was taking Taurine and L-Arginine supplements. I used Solcoseryl eye gel to heal my eyes from the initial sting from steroid drop usage, then I switched to Vitamin E oil drops (the oral kind you can take internally, not the beauty skin kind).

    Anyhow, don't fret, your eyes will get better! And really, it's up to you to decide what to do with YOUR EYES. Doctors aren't always right and sometimes they just don't know. When taking orders from another person, even a doctor, remember to be as informed as possible about all your choices.

    Logan x

    PS. Any doctor telling you to take ibuprophen 6x a day is just plain mad. That can seriously damage your liver!

    Comment


    • #17
      Originally posted by Logandly View Post
      PS. Any doctor telling you to take ibuprophen 6x a day is just plain mad. That can seriously damage your liver!
      For the record, it depends on the dose.

      For example, 200mg ibuprofen taken 6x daily would be only 1200mg/day - that's an over-the-counter dose here in Canada, and is exactly what you'd find on the labels if you bought it here (200mg tabs, take 1-2 tabs every 8 hours, max. 6 tabs per day)

      Also, it is quite reasonable for prescription doses to be even higher than that.

      Lastly, ibuprofen is primarily metabolized via the kidneys, so if one were to overdose on it for example, it's the kidneys that we'd worry about first, rather than the liver.
      Yet another post-Lasik (2005)...
      Anyone have a time machine so I can go back and undo this mess?

      Comment


      • #18
        Originally posted by bubbles06 View Post
        Hi everyone,

        I visited the opthamologist yesterday. After being examined its confirmed that I have dry eyes, blepharities and mucus in my eyes.

        I informed the opthomologist that the steriods or drops to clear mucus didnt work but he said that was impossible and I must have kept touching my eyes.

        He said he cant give me anything else and to use artifical tears and thats it. He also told me that he can refer me to another clinic but i will be moving in circles and i need to accept my eyes and to stop looking in the mirror and not to focus on my eyes.

        Since yesterday i have been devestated and I have lost all hope..I feel I have lost myself I wish I hadnt worn those vasconstrictor eye drops..my life has changed and so has my familys. Im causing so much distress to anyone and I hate waking up in the mornings. I have decided to quit my job even though my career meant alot to me but im struggling, infact every day has become a struggle. Im scared whats in store for me after this...

        Bubbles
        Hang in there!!! This totally sucks right now, but that does not mean things will always be this hard. You just have to give it time... baby your eyes as much as possible for now, and don't give up on trying to find a solution.

        My eyes royally sucked when they were at their worst in 2009 - they were so dry and inflamed that I hardly shed a tear even I was bawling my eyes out - majorly freaky if you ask me! I couldn't even keep them open for a full day like a normal person because they hurt too much. More freakiness.

        But they've improved tons since then... it just took persistence, becoming an expert on dry eye/potential causes/treatments etc., and finding a good doctor who was patient enough to stick with me even though he couldn't give me a quick fix. So do not quit, do not allow yourself to lose hope. You must focus on strategy going forward: minimizing things that irritate your eyes, doing whatever you have to do in order to baby them (even if socially uncomfortable), finding a doctor that you can work with, and learning everything you can about your condition. THAT is the only way to fix this.

        If you haven't done so already, I highly recommend that you read the chapter on managing dry eyes in the DEWS report: http://www.tearfilm.org/dewsreport/p...DEWS-noAds.pdf

        No-one will be more motivated to fix your eyes than you will - might as well become an expert on it.
        Yet another post-Lasik (2005)...
        Anyone have a time machine so I can go back and undo this mess?

        Comment


        • #19
          What helped was taking Taurine and L-Arginine supplements.
          Logandly said she was diagnosed Taurine-deficient as a vegetarian. She said she started red-eye scleritis from contact lenses.
          Paediatric ocular rosacea ~ primum non nocere

          Comment


          • #20
            Hi Bubbles, do you have amalgam dental fillings or have you had flu shots or vaccines within the last several years?

            Comment


            • #21
              Hello SAAG, [QUOTE=SAAG;87457] I use naltrexone drops", please advise where to get these drops. Are they for the eyes? Do you put them directly in the eyes? Thank you so much! ~Gerri

              Comment


              • #22
                Littlemermaid, thanks for this clarification.
                Originally posted by littlemermaid View Post
                Logandly said she was diagnosed Taurine-deficient as a vegetarian. She said she started red-eye scleritis from contact lenses.
                I've been trying to contact Logandly after reading "I used Solcoseryl eye gel to heal my eyes from the initial sting from steroid drop usage." My problem is also related to steroid usage--not contact lens. I can't trace the post where Logandly specifically refers to contact lens use (???). Do you know anything about Solcoseryl? I'm also wondering whether to try Naltrexone. Any advice? I'm feeling desperate. Been on autologous serum tears for a week with little improvement. Thanks. ~Gerri

                Comment


                • #23
                  [QUOTE=Gerri55455;92140]Hello SAAG,
                  Originally posted by SAAG View Post
                  I use naltrexone drops", please advise where to get these drops. Are they for the eyes? Do you put them directly in the eyes? Thank you so much! ~Gerri
                  Hi Gerri,

                  SAAG is traveling in SE Asia and may not look at this site for awhile. I don't use these drops but I'm pretty sure you need a prescription for them, and that yes, you put them directly in your eyes. Maybe you can ask your doctor. Sorry I can't be of more help with this.

                  Comment


                  • #24
                    Nightbird, thanks so much. I'll see if my eye doc can prescribe them when I next see him. Best, ~Gerri

                    Comment


                    • #25
                      Hey bubbles, I got inserts and it destroyed my eyes because the the inserts were rubbing against by eye lids. I finally got them cauterized and just like SAAG it was one of the main things that made me better...that and moisture chamber glasses!

                      Comment

                      Working...
                      X